Advertisement

Reactions Weekly

, Volume 1694, Issue 1, pp 220–220 | Cite as

Hydroxycarbamide

Various toxicities: case report
Case report
  • 12 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 67-year-old man developed hyperpigmentation, ichthyosis, plantar keratoderma, dermatomyositis-like eruptions, squamous cell carcinoma (SCC) of skin, actinic keratoses and macrocytic, normochromic anaemia [time to reactions onsets not stated] following treatment with hydroxycarbamide [hydroxyurea; route not stated].

The man was receiving hydroxycarbamide 1000mg daily alternating with 1500mg daily for last 15 years as a treatment for polycythemia vera. Subsequently, he presented to a dermatology clinic with progressively worsening dorsal hand lesions, which had appeared four years earlier. Furthermore, he complained of several year history of brown and tan spots distributed over his trunk, head and extremities, which worsened with sun exposure. Subsequent physical examination...

Reference

  1. Neill B, et al. A patient case highlighting the myriad of cutaneous adverse effects of prolonged use of hydroxyurea. Dermatology Online Journal 23: 15, No. 11, Nov 2017. Available from: URL: https://escholarship.org/uc/item/8h64503t - USAGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Personalised recommendations